MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 09/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
Terumo medical received a voluntary health (b)(6) report, mdip report number (b)(4).The event description states: "one way valve on sheath defective.Blood was leaking out of sheath and needed to be removed and replaced after initial insertion for cardiac catheterization procedure." additional information was received 10september2019: there was no patient harm.Blood loss was minimal, less than 250cc's as they switched out the device for a second glidesheath slender and completed the procedure as intended.The patient condition was stable.There was no additional equipment or other devices used with the reported device.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to update the h3 section and to provide the completed investigation results.One 6fr glidesheath slender sheath was received for product evaluation.Visual inspection revealed no damage on the device.The sheath was then subjected to leak testing.The distal end of the sheath was inserted into a 12 fr balloon.The distal end of the balloon was connected to a controlled air supply system.The 3-way stopcock (3wsc) was closed, and the air pressure was increased to 4.3 psi.The setup was submerged underwater for approximately 30 seconds.No air bubbles were observed.A dilator for investigational purposes was then inserted into the sheath.This assembly was submerged in water, and no bubbles were detected for 30 seconds.The sample passed the leak test per guidelines.To check for damage at the crosscut valve, the valve was dissected and observed under microscope.Damage was observed at the center of the crosscut valve.No gross anomalies or damage was seen on at the sheath inner lumen hub.Based on the provided information and investigation results there is no evidence that this event was related to a device defect or malfunction.Based on the investigation results, it is likely that that off-center insertion of the dilator caused the crosscut valve damage.However, the exact cause of the reported event cannot be definitely determined based on the available information.

Brand Name
GLIDESHEATH SLENDER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key9150452
Report Number1118880-2019-00242
Device Sequence Number2782144
Product Code DYB
UDI-Device Identifier00389701011134
UDI-Public00389701011134
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K152173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model NumberN/A
Device Catalogue Number20-1060
Device Lot NumberXE17
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2019
Initial Date Received by Manufacturer 09/06/2019
Supplement Date Received by Manufacturer10/10/2019
Initial Report FDA Received Date10/03/2019
Supplement Report FDA Received Date10/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1